MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305787
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd eclipse¿ needle experienced a failure to contain blood/medication.The following information was provided by the initial reporter: material no:305787, batch no: 9234610.Cracks on bd 3 ml syringes, normal saline leaking on from cracks.Crack noted from 0.5ml-2.0 ml markings on one syringe.Crack noted from 0.2ml marking -1.4ml marking.Crack noted from 0.5ml marking -1.5ml marking.
 
Event or Problem Description
It was reported that the bd eclipse¿ needle experienced a failure to contain blood/medication.The following information was provided by the initial reporter: material no:305787; batch no: 9234610.Cracks on bd 3 ml syringes, normal saline leaking on from cracks.Crack noted from 0.5ml-2.0 ml markings on one syringe.Crack noted from 0.2ml marking -1.4ml marking.Crack noted from 0.5ml marking -1.5ml marking.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval?: yes.D10: returned to manufacturer on: 6/21/2021.H6: investigation: one photo, three samples without packaging, and one empty unit package was received by our quality team for evaluation.From the photo, the team was unable to observe the cracked barrel defect as only the top web packaging was provided.The samples were subjected to visual inspection to check for a cracked barrel.One crack line was observed on the surface on the surface of the syringe barrel for all three returned samples.A device history record review found no non-conformances associated with this issue during production of this batch.The syringe manufacturing process was reviewed.The crack line on the barrel could have occurred at the assembly machine.At this machine, there is a rotary main assembly dial during the transfer of the syringe product to the exerciser dial, the syringe may tilt and hit against the dial side guide resulting in a part being trapped or jammed.When there is a product trapped or jammed at the side guide, it results in the subsequent syringe to rub against the jammed product which caused cracked on the barrel body.H3 other text: see h10.

Brand Name
BD ECLIPSE NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key12052713
Report Number8041187-2021-00522
Device Sequence Number14319007
Product Code FMI
UDI-Device Identifier30382903057871
UDI-Public30382903057871
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2024
Device Model Number305787
Device Catalogue Number305787
Device Lot Number9234610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1